6 weeks after Bellafill and I still have black and blue under my eyes and dark tear toughs. What should I do? (photos)

6 weeks ago I had bellafill injected under my eyes by a Plastic surgeon. I initially went in for my smile lines but the Dr felt I can use some under my eyes. I figured he knew what was best. Immediately after injection my eyes got puffy and the right eye got a lot of bruising. I spoke to the Dr 4 weeks in and he said to wait another 3 weeks to see if it heals. It is now 6 weeks and I have dark lines going under eyes. What should I do? Help!!

Doctor Answers 3

Black and Blue Under the Eyes After Bellafill

I am sorry that you are having this problem.  If you got a lot of bruising at the time of your injection then the dark color should slowly dissipate over the next few weeks although I have seen it last 3 to 6 months.  The photos you sent show that you still have some tear trough that will cast a shadow in this area and certainly not help the problem.  I would recommend being patient and seeing what transpires over the next 3 months.

I hope that helps.

Best regards.


Kirkland Plastic Surgeon
4.9 out of 5 stars 58 reviews

Bellafill

Thank you for your question. It seems that the area underneath your eyes has reacted differently than the cheek area around the smile lines. You may be more susceptible for bruising. How has the bruising progressed or subsided since your last saw your surgeon? Also, what is the outcome of the cheek area? Answers to these questions will be helpful for your surgeon to determine how best to treat the continued puffiness and bruising. Always consult with a board certified facial plastic surgeon.

Best wishes,

Ross A. Clevens, MD
Melbourne Facial Plastic Surgeon
4.7 out of 5 stars 96 reviews

Dark circles after Bellafill

To me, it looks like there still is a volume deficit in the tear trough area. I would go in and have the surgeon evaluate you again. I use cannulas for all injections around the eyes and this leads to less swelling and bruising. I don't think this is the case but sometimes, hemosiderin will linger after a bruise and this requires topicals and sometimes lasers to help.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.